Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 18, 2015, 2:55 PM CDT for 6 counties in Wisconsin. It was in force for 35 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 18, 2015, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:56 PM CDT | TSTM WND DMG | Elkhorn, WI | FEW TREES DOWN THROUGHOUT WALWORTH COUNTY. TIME ESTIMATED BY RADAR. |
| Jul 18, 2:56 PM CDT | TSTM WND DMG | Waukesha, WI | NUMBER OF TREES DOWN ACROSS WAUKESHA COUNTY. TIME ESTIMATED BY RADAR. |
| Jul 18, 3:00 PM CDT | FUNNEL CLOUD | East Troy, WI | MULTIPLE REPORTS OF FUNNEL CLOUDS IN WALWORTH COUNTY |
| Jul 18, 3:08 PM CDT | TSTM WND GST 54 | New Berlin, WI | MEASURED AT NEW BERLIN CITY HALL ON MOORLAND ROAD AND NATIONAL AVENUE. RELAYED VIA TWITTER. |
| Jul 18, 3:09 PM CDT | TSTM WND GST 50 | 2 Se Muskego, WI | RELAYED VIA FACEBOOK. |
| Jul 18, 3:11 PM CDT | TSTM WND DMG | 6 Sw Milwaukee, WI | LARGE TREE UPROOTED ON 68TH STREET BETWEEN MORGAN AVE. AND EUCLID AVE. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:19 PM CDT | NON-TSTM WND GST 44 | 1 Se North Cape, WI | |
| Jul 18, 3:21 PM CDT | TSTM WND GST 50 | 2 Nnw Paddock Lake, WI | RELAYED VIA FACEBOOK. |
| Jul 18, 3:27 PM CDT | TSTM WND GST 50 | 4 Se Wind Lake, WI | |
| Jul 18, 3:28 PM CDT | TSTM WND DMG | W Kenosha, WI | FEW TREES AND POWER LINES DOWN IN KENOSHA COUNTY. TIME ESTIMATED BY RADAR. |
| Jul 18, 3:36 PM CDT | FUNNEL CLOUD | Kenosha, WI | |
| Jul 18, 3:40 PM CDT | TSTM WND GST 47 | Kenosha Airport, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:31 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2984 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KMKX 181955
SVRMKX
WIC059-079-101-105-127-133-182030-
/O.NEW.KMKX.SV.W.0042.150718T1955Z-150718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
SOUTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...
SOUTHEASTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 330 PM CDT
* AT 254 PM CDT...A LINE OF SEVERE THUNDERSTORM EXTENDED FROM
MENOMENEE FALLS TO NEAR CLINTON... MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...KENOSHA...RACINE...WAUKESHA...WEST ALLIS...WAUWATOSA...
NEW BERLIN...BROOKFIELD...GREENFIELD...MENOMONEE FALLS...OAK
CREEK...MOUNT PLEASANT...MUSKEGO...SOUTH MILWAUKEE...PLEASANT
PRAIRIE...CUDAHY...GREENDALE...PEWAUKEE...ELKHORN AND ST. FRANCIS.
PEOPLE ATTENDING THE WAUKESHA COUNTY FAIR...FESTA ITALIANA IN
MILWAUKEE...AND THE BRISTOL RENAISSANCE FAIRE SHOULD SEEK SAFE
SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
WISCONSIN.
LAT...LON 4318 8805 4298 8785 4285 8783 4278 8775
4261 8782 4249 8780 4250 8900
TIME...MOT...LOC 1954Z 299DEG 51KT 4286 8830
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:53 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 18, 2:53 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 253 PM CDT SAT JUL 18 2015 .TONIGHT AND SUNDAY - CONFIDENCE...MEDIUM. THE LAST OF A SMALL MCS WILL MOVE THROUGH THE FORECAST AREA THIS EVENING. THE 18.18Z HRRR IS SHOWING DRY CONDITIONS OVERNIGHT ONCE THIS MCS MOVES OUT. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND INTO THE EARLY MORNING HOURS SUNDAY. WINDS WILL VEER TO A MORE WESTERLY DIRECTION OVERNIGHT AND FROM THE NORTHWEST BY DAWN. WINDS WILL BE A LITTLE GUSTY AS WINDS REMAIN FROM THE SOUTH AHEAD OF THE COLD FRONT BOUNDARY. THE COLD FRONT COULD SPARK A THUNDERSTORM OR TWO AS IT SWINGS THROUGH THE AREA OVERNIGHT...SO KEPT SLIGHT CHANCE POPS FOR NOW. RAIN CHANCES WILL BE GONE BY LATER SUNDAY MORNING. EXPECT DRIER CONDITIONS FOR SUNDAY...ALONG WITH SLOWLY CLEARING SKIES. .SUNDAY NIGHT...FORECAST CONFIDENCE IS HIGH. DRY WITH HIGH PRESSURE BRIEFLY MOVING THROUGH. LOWS SHOULD FEEL MORE REFRESHING THAN WHAT WE/VE SEEN OVER THE PAST FEW NIGHT. .MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE IS A COLD FRONT WILL DROP IN QUICKLY MONDAY AFTERNOON AND EVENING. MOISTURE WILL STREAM NORTH AHEAD OF THE FRONT...BUT THE NAM IS BEING TOO AGGRESSIVE AS USUAL. FOR NOW WILL CARRY CHCY POPS WITH THIS POSITIVE TILT SYSTEM. .TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS HIGH. REFRESHING HIGH PRESSURE BUILDS IN WITH NOTICEABLY LOWER DEW POINTS AND NEAR NORMAL TEMPERATURES. LOOKS DRY THIS PERIOD. .THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM. A SLOW MOVING TROUGH OF LOW PRESSURE WILL PUSH INTO THE REGION BY THE END OF NEXT WEEK RAISING A SMALL THREAT...AT LEAST AT THIS TIME...FOR SHOWERS AND A FEW THUNDERSTORMS. THERE IS PLENTY OF MODEL DISAGREEMENT SO STAY TUNED. && .AVIATION/00Z TAFS/... A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING OFF TO THE EAST THIS AFTERNOON...BRINGING HEAVY RAINS AND REDUCED CIGS AND VSBYS. THIS LINE WILL AFFECT THE MKE AND ENW TAF SITES LATER THIS AFTERNOON. CONDITIONS COULD QUICKLY CHANGE FROM VFR TO MVFR AS THIS LINE MOVES THROUGH. THINGS SHOULD DRY UP ONCE THIS LINE OF STORMS MOVES OUT. EXPECT WINDS TO SLOWLY VEER OVERNIGHT TO A MORE WESTERLY DIRECTION AHEAD OF A COLD FRONT EXPECTED TO MOVE THROUGH TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT AS THIS COLD FRONT MOVES THROUGH. && .MARINE... A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NEARSHORE WATERS THIS AFTERNOON. WINDS COULD BE GUSTY BETWEEN 25 AND 35 KTS AS THIS LINE MOVES THROUGH. A COLD FRONT WILL SWING THROUGH THE REGION TONIGHT AND BRING WINDS AROUND TO THE WEST AND NORTHWEST THROUGH THE REST OF THE WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/SUNDAY AND AVIATION/MARINE...JTS SUNDAY NIGHT THROUGH SATURDAY...DAVIS
Hazardous weather outlook, Jul 18, 11:40 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1140 AM CDT SAT JUL 18 2015 WIZ046-047-051-052-056>060-062>072-191645- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1140 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS LIKELY THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ALL POSSIBLE. HEAT INDICES WILL BE IN THE 90S TODAY. THE HEAT ADVISORY HAS BEEN CANCELLED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE OFF AND ON CHANCES FOR THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-191645- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1140 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS MAY GUST TO AROUND 20 KNOTS THIS AFTERNOON...ESPECIALLY CLOSE TO SHORE. ANOTHER ROUND OF THUNDERSTORMS IS LIKELY LATER THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND A FEW WATERSPOUTS ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE OFF AND ON CHANCES FOR THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 18, 1:49 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
149 PM CDT SAT JUL 18 2015
WIZ058-059-064-065-181930-
JEFFERSON-WAUKESHA-WASHINGTON-DODGE-
149 PM CDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...NORTHERN
JEFFERSON...SOUTHEASTERN DODGE AND NORTHWESTERN WAUKESHA COUNTIES...
AT 149 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERTOWN TO NEAR LAC LA BELLE TO LAKE RIPLEY...
AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
LAC LA BELLE AROUND 155 PM CDT.
HUSTISFORD AROUND 200 PM CDT.
OKAUCHEE LAKE AND JOHNSON CREEK AROUND 205 PM CDT.
HARTFORD AROUND 210 PM CDT.
HARTLAND AND MERTON AROUND 215 PM CDT.
SUSSEX AROUND 220 PM CDT.
MENOMONEE FALLS...SLINGER AND OCONOMOWOC AROUND 225 PM CDT.
WEST BEND...DELAFIELD AND JACKSON AROUND 230 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHENEQUA...
COLGATE...CLYMAN...LAKE LAC LA BELLE...LEBANON...HUBERTUS...SAINT
LAWRENCE...RUBICON...MAPLETON AND PIPERSVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
WISCONSIN.
LAT...LON 4321 8807 4302 8858 4297 8901 4300 8901
4311 8871 4331 8878 4348 8816
TIME...MOT...LOC 1849Z 257DEG 33KT 4326 8868 4313 8864 4300 8897
WOODSpecial weather statement, Jul 18, 2:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT SAT JUL 18 2015
WIZ070-181930-
WALWORTH-
207 PM CDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH COUNTY...
AT 205 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLINTON TO NEAR DARIEN TO NEAR HARVARD...AND
MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
WALWORTH AND FONTANA-ON-GENEVA LAKE AROUND 210 PM CDT.
DARIEN AROUND 215 PM CDT.
WILLIAMS BAY AND DELAVAN LAKE AROUND 220 PM CDT.
COMO AROUND 225 PM CDT.
ELKHORN...LAKE GENEVA...GENOA CITY AND PELL LAKE AROUND 230 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MILLARD...
RICHMOND...SPRINGFIELD...ALLENS GROVE...LA GRANGE...DELAVAN...
TIBBETS...ABELLS CORNERS AND TROY CENTER.
LAT...LON 4252 8878 4284 8877 4284 8856 4278 8835
4262 8830 4250 8831 4249 8861 4250 8871
4249 8871 4249 8873
TIME...MOT...LOC 1905Z 226DEG 24KT 4259 8881 4255 8868 4236 8863
WOODLocal storm report, Jul 18, 2:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST N BROOKLYN 42.85N 89.37W
07/18/2015 E55 MPH GREEN WI PUBLIC
2 TO 2.24 INCHES OF RAIN IN 20 MINUTES
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:19 AM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Iowa, Marquette, Sauk | 56 min |
| Jul 18, 4:45 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 45 min |
| Jul 18, 5:15 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 45 min |
| Jul 18, 5:27 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 18, 5:47 AM CDT | Special Weather Statement | MKX | Dane, Dodge, Fond du Lac, Jefferson, Milwaukee, Ozaukee and 3 more | 58 min |
| Jul 18, 6:11 AM CDT | Special Weather Statement | MKX | Dane | 34 min |
| Jul 18, 7:07 AM CDT | Special Marine Warning | MKX | 53 min | |
| Jul 18, 1:08 PM CDT | Tornado Warning | MKX | Iowa, Lafayette | 52 min |
| Jul 18, 1:26 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 34 min |
| Jul 18, 1:49 PM CDT | Special Weather Statement | MKX | Jefferson, Washington | 41 min |
| Jul 18, 1:57 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 18 min |
| Jul 18, 1:59 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock | 31 min |
| Jul 18, 2:07 PM CDT | Special Weather Statement | MKX | Walworth | 23 min |
| Jul 18, 2:09 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 51 min |
| Jul 18, 2:15 PM CDT | Areal Flood Advisory | MKX | Green, Racine, Rock, Walworth | 60 min |
| Jul 18, 2:24 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Green, Jefferson, Rock, Walworth, Washington and 1 more | 51 min |
| Jul 18, 2:31 PM CDT | Special Marine Warning | MKX | 119 min | |
| Jul 18, 2:40 PM CDT | Areal Flood Advisory | MKX | Kenosha, Milwaukee, Racine, Waukesha | 2 hr |
| Jul 18, 2:45 PM CDT | Tornado Warning | MKX | Rock, Walworth | 30 min |
| Jul 18, 3:04 PM CDT | Tornado Warning | MKX | Kenosha, Racine, Walworth | 26 min |
| Jul 18, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.